Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2006, 7:38 PM EDT for Hamilton County, Tipton County, Indiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 18, 2006, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:45 PM EDT | TSTM WND DMG | Arcadia, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182338 SVRIND INC057-159-190030- /O.NEW.KIND.SV.W.0209.060618T2338Z-060619T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 738 PM EDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HAMILTON COUNTY IN CENTRAL INDIANA SOUTHERN TIPTON COUNTY IN CENTRAL INDIANA * UNTIL 830 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...OR ABOUT 18 MILES SOUTH OF KOKOMO...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATLANTA AROUND 750 PM EDT... TIPTON AROUND 805 PM EDT... WINDFALL AROUND 830 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4027 8621 4015 8621 4016 8588 4040 8587 $$ CO
2 follow-up statements
000 WWUS53 KIND 182358 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 758 PM EDT SUN JUN 18 2006 INC057-159-190030- /O.CON.KIND.SV.W.0209.000000T0000Z-060619T0030Z/ HAMILTON-TIPTON- 758 PM EDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTHERN HAMILTON AND SOUTHERN TIPTON COUNTIES... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...OR ABOUT 17 MILES SOUTH OF KOKOMO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WINDFALL AROUND 820 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4027 8621 4015 8621 4016 8588 4040 8587 $$
000 WWUS53 KIND 190031 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 830 PM EDT SUN JUN 18 2006 INC057-159-190040- /O.EXP.KIND.SV.W.0209.000000T0000Z-060619T0030Z/ HAMILTON-TIPTON- 830 PM EDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON AND SOUTHERN TIPTON COUNTIES EXPIRES AT 830 PM EDT... THE STORM HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4027 8621 4015 8621 4016 8588 4040 8587 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:45 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 18, 6:45 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT SUN JUN 18 2006 .AVIATION... FOR 190000Z TAFS...UPPER TROF WILL MOVE ACROSS THE TAF SITES DURING THE EVENING WITH TSRA ALONG AND AHEAD OF IT. LINE NOT MOVING THAT FAST AND MAY NOT REACH IND AND BMG TIL AROUND 02-03Z /NOT INCLUDING ANY SCT TSRA THAT MAY DEVELOP AHEAD OF IT/. WILL TRY TO TIME IN TAFS AS SUCH. AFTER TROF AXIS PASSES EXPECT SOME MVFR LOW CLOUDS TO DEVELOP IN WEAK LOW LEVEL LIFT. THIS MIXES OUT BY 14Z ON MON...BUT ANOTHER WAVE WILL BRING ANOTHER THREAT FOR TSRA MON AFTN. && .PREV DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT 190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL 190100Z FOR PARTS OF THE SRN CWA. IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE OF THE WEEK. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP A FEW DEGS AT THOSE TIMES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...CS PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EDT SUN JUN 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 18, 7:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 3 W JAMESTOWN 39.93N 86.68W
06/18/2006 HENDRICKS IN FIRE DEPT/RESCUE
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Owen | 35 min |
| Jun 17, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 38 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 28 min |
| Jun 18, 6:02 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 43 min |
| Jun 18, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 42 min |
| Jun 18, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 46 min |
| Jun 18, 7:00 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| Jun 18, 7:05 PM EDT | Tornado Warning | IND | Boone, Montgomery | 40 min |
| Jun 18, 7:27 PM EDT | Tornado Warning | IND | Boone | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.